Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 72, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Sep 13, 2009, 4:56 AM CDT for Dallas County, Tarrant County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2009, 4:56 AM CDT (09:56 UTC)
- Expired
- Sep 13, 2009, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dallas County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 32 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 5:30 AM CDT | FLASH FLOOD | Grand Prairie, TX | WATER OVER ROAD AT CARRIER AND 161...CARRIER AND JEN MCFALLS...CARRIER AND DICKEY AS WELL AS OTHER MAJOR ROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 130956 FFWFWD TXC113-439-131300- /O.NEW.KFWD.FF.W.0072.090913T0956Z-090913T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 456 AM CDT SUN SEP 13 2009 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN DALLAS COUNTY IN NORTH CENTRAL TEXAS SOUTHERN TARRANT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 800 AM CDT * AT 455 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORMS WITH HEAVY RAIN ACROSS SOUTHERN DALLAS AND TARRANT COUNTY. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 800 AM CDT. THE CROWLEY POLICE DEPARTMENT HAS REPORTED SIGNIFICANT FLASH FLOODING IN THE CITY AS NUMEROUS ROADS ARE CLOSED AND CARS STRANDED. * LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN INCLUDE...FORT WORTH...BENBROOK...RIVER OAKS...WESTWORTH AND WHITE SETTLEMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. && LAT...LON 3281 9665 3256 9664 3255 9754 3279 9754 $$ 85/NH
1 follow-up statement
000 WGUS74 KFWD 131258 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 758 AM CDT SUN SEP 13 2009 TXC113-439-131306- /O.EXP.KFWD.FF.W.0072.000000T0000Z-090913T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TARRANT TX-DALLAS TX- 758 AM CDT SUN SEP 13 2009 ...THE FLASH FLOOD WARNING FOR SOUTHERN DALLAS AND SOUTHERN TARRANT COUNTIES EXPIRES AT 800 AM CDT... THE HEAVY RAINFALL HAS ENDED ACROSS SOUTHERN PORTIONS OF THE METROPLEX...HOWEVER LIGHT TO MODERATE RAINFALL IS EXPECTED TO CONTINUE OVER THE NEXT 2 TO 3 HOURS. DALLAS COUNTY OFFICIALS HAVE NOT REPORTED ANY ONGOING FLOODING WITHIN THE FLASH FLOOD WARNING...THEREFORE THE WARNING WILL NOT BE REPLACED BY A COUNTY FLOOD WARNING. STREET FLOODING CONTINUES IN SOUTHERN TARRANT COUNTY...AND A COUNTY FLOOD WARING HAS BEEN ISSUED THROUGH THE MID MORNING HOURS. TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH. LAT...LON 3281 9665 3256 9664 3255 9754 3279 9754 $$ CAVANAUGH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 11:39 PM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Sep 12, 11:39 PM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1139 PM CDT SAT SEP 12 2009 .AVIATION... NO MAJOR CHANGES. IFR/LIFR CONDS THROUGH MID MORNING/15Z MOST LOCATIONS...THOUGH BRIEF/HEAVIER RA/SHRA MAY BRIEFLY PUSH CIGS INTO MVFR CAT...THOUGH RAIN WOULD CUT VSBYS DOWN INTO IFR. WITH UPR LO LIFTING OH SO SLOWLY NWD...CIGS SHOULD LIFT TO AT LEAST PREVAILING MVFR MOSTLY AFTER 18Z SUN...AS BETTER ISENTROPIC ASCENT PUSHES MORE NORTH. HOWEVER...LITTLE MORE WARMING AND LIFT NEAR LOW CENTER LIKELY MEANS MORE POTENTIAL FOR TSRA AND ISOLATED VERY HEAVY AMOUNTS. VFR MAY POSSIBLY RETURN WELL AFTER 00Z MON. 05/ && .UPDATE... CONTINUOUS LATE TO MODERATE RAIN SHOULD VERIFY CATEGORICAL POPS NEARLY EVERYWHERE. LIGHTNING IS LIMITED TO CONVECTION IN CENTRAL AND SOUTH TEXAS...AND WILL CARRY ONLY ISOLATED THUNDER OVERNIGHT. VORT CENTER NEAR BELL/MILAM PRODUCING MODERATE RAIN ON AREAS THAT HAVE ALREADY BEEN INUNDATED. WILL NEED TO WATCH AREA CLOSELY FOR NOCTURNAL CORE RAINS...WHICH WOULD AGGRAVATE FLOODING ISSUES. 25 && .PREV DISCUSSION... /ISSUED 322 PM CDT SAT SEP 12 2009/ THE UPPER LOW OVER CENTRAL TEXAS THIS AFTERNOON WILL MEANDER AROUND AND THEN SLOWLY LIFT OFF TO THE NORTHEAST DURING THE NEXT 72 HOURS. EXPECT THE RAIN TO CONTINUE ACROSS NORTH TEXAS WITH THE HEAVIEST RAIN THREAT SHIFTING TO THE NORTHEAST OF A GRAHAM... WACO...CAMERON LINE BY MIDDAY SUNDAY...AND TO THE NORTHEAST OF A BOWIE...CANTON LINE SUNDAY NIGHT. HAVE KEPT THE FLASH FLOOD WATCH AS IS FOR NOW. WE MAY BE ABLE TO TAPER OFF THE SOUTHWESTERN PARTS BY SUNDAY MORNING. THE UPPER LOW WILL MOVE NORTHEAST INTO SOUTHWESTERN ARKANSAS BY TUESDAY MORNING. RAIN CHANCES WILL DECREASE FROM WEST TO EAST...WITH RAIN CHANCES ENDING WEST OF I-35 BY WEDNESDAY. DRY WEATHER IS EXPECTED THURSDAY AND FRIDAY BEFORE THE NEXT TROUGH STARTS TO APPROACH NEXT WEEKEND. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 68 77 65 79 68 / 90 70 50 40 30 WACO, TX 69 79 67 80 65 / 90 70 50 30 30 PARIS, TX 68 73 65 79 64 / 100 80 60 60 40 DENTON, TX 68 77 65 80 64 / 90 70 50 40 30 MCKINNEY, TX 68 76 65 81 64 / 90 80 60 50 30 DALLAS, TX 68 77 65 80 69 / 90 70 50 40 30 TERRELL, TX 69 76 67 80 67 / 90 70 60 50 30 CORSICANA, TX 69 78 66 79 66 / 90 70 50 40 30 TEMPLE, TX 70 80 66 80 65 / 100 60 40 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. && 05/25
Hazardous weather outlook, Sep 12, 6:13 PM CDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 613 PM CDT SAT SEP 12 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 613 PM CDT SAT SEP 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT. SHOWERS WITH ISOLATED THUNDERSTORMS CONTAINING HEAVIER RAINFALL ARE EXPECTED TO CONTINUE OFF AND ON ACROSS ALL OF NORTH TEXAS TONIGHT. RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES WILL OCCUR WITH MOST ACTIVITY... HOWEVER LOCALIZED AMOUNTS UP TO 5 INCHES WILL BE POSSIBLE ACROSS SOUTHERN NORTH TEXAS WHERE THE HIGHEST CHANCE FOR LOCALIZED FLASH FLOODING WILL OCCUR...DUE TO THIS AREA BEING IN CLOSE VICINITY TO THE UPPER LOW AND WHERE THUNDERSTORMS WILL BE MOST PREVALENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE SUNDAY...WITH THE BEST CHANCES NORTH OF INTERSTATE 20. AN ADDITIONAL 1 TO 2 INCHES...WITH ISOLATED HEAVIER AMOUNTS CAN BE EXPECTED ONCE AGAIN ALONG WITH LOCALIZED FLASH FLOODING AND RIVER FLOODING. RAINFALL CHANCES WILL BEGIN TO DECREASE MONDAY THROUGH TUESDAY WITH ONLY A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORMS BY LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER REPORTS OF HEAVY RAINFALL AND ANY FLOODING IS APPRECIATED. 05/
In the hours before
Local storm report, Sep 13, 3:40 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
340 AM CDT SUN SEP 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 AM FLASH FLOOD ROCKDALE 30.65N 97.00W
09/13/2009 MILAM TX LAW ENFORCEMENT
WIDESPREAD FLOODING IN THE CITY OF ROCKDALE. NUMEROUS
STREETS CLOSED AND HIGHWAY 79 IS CLOSED WEST OF ROCKDALE.Local storm report, Sep 13, 3:52 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
352 AM CDT SUN SEP 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 AM FLASH FLOOD BURLESON 32.53N 97.32W
09/13/2009 JOHNSON TX LAW ENFORCEMENT
NUMEROUS ROADS CLOSED AND CARS STRANDED IN BURLESONLocal storm report, Sep 13, 4:42 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
442 AM CDT SUN SEP 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 AM FLASH FLOOD CROWLEY 32.58N 97.32W
09/13/2009 TARRANT TX LAW ENFORCEMENT
CROWLEY PD REPORTS NUMEROUS ROADS CLOSED...5 TO 6 CARS
STALLED OUT AND AN ONGOING WATER RESCUE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 7:15 PM CDT | River Flood Warning | FWD | Dallas | 3 days |
| Sep 12, 8:24 PM CDT | Flash Flood Warning | FWD | Milam | 6 hr |
| Sep 12, 9:06 PM CDT | Areal Flood Advisory | FWD | Falls | 3 hr |
| Sep 12, 9:34 PM CDT | Areal Flood Advisory | FWD | Bell | 3 hr |
| Sep 12, 10:24 PM CDT | Areal Flood Advisory | FWD | Delta, Hopkins, Hunt, Rains, Rockwall | 3 hr |
| Sep 13, 12:15 AM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Kaufman, Tarrant | 3 hr |
| Sep 13, 12:26 AM CDT | Areal Flood Advisory | FWD | Bosque, Hill | 3 hr |
| Sep 13, 1:19 AM CDT | Areal Flood Advisory | FWD | Rockwall | 116 min |
| Sep 13, 2:08 AM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 3 hr |
| Sep 13, 2:16 AM CDT | Areal Flood Advisory | FWD | Hood, Johnson, Parker | 3 hr |
| Sep 13, 2:26 AM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
| Sep 13, 3:13 AM CDT | Areal Flood Advisory | FWD | Ellis | 3 hr |
| Sep 13, 3:16 AM CDT | Areal Flood Advisory | FWD | Collin, Denton, Kaufman, Rockwall | 3 hr |
| Sep 13, 3:26 AM CDT | Flash Flood Warning | FWD | Ellis, Johnson | 3 hr |
| Sep 13, 5:24 AM CDT | Areal Flood Warning | FWD | Milam | 4 hr |
| Sep 13, 6:07 AM CDT | River Flood Warning | FWD | Milam | 19 hr |
| Sep 13, 6:26 AM CDT | Flash Flood Warning | FWD | Ellis, Johnson | 3 hr |
| Sep 13, 6:39 AM CDT | Areal Flood Advisory | FWD | Falls, Hill, Limestone, McLennan, Navarro | 3 hr |
| Sep 13, 7:55 AM CDT | Areal Flood Warning | FWD | Tarrant | 3 hr |
| Sep 13, 8:15 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis, Falls, Hill, Limestone, McLennan and 1 more | 3 hr |
| Sep 13, 9:14 AM CDT | Areal Flood Warning | FWD | Milam | 12 hr |
| Sep 13, 9:25 AM CDT | Flash Flood Warning | FWD | Johnson | 110 min |
| Sep 13, 9:36 AM CDT | River Flood Warning | FWD | Tarrant | 12 hr |
| Sep 13, 10:00 AM CDT | River Flood Warning | FWD | Henderson, Navarro | 7 days |
| Sep 13, 10:50 AM CDT | Areal Flood Warning | FWD | Tarrant | 6 hr |
| Sep 13, 11:16 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis, Navarro | 3 hr |
| Sep 13, 2:16 PM CDT | Areal Flood Warning | FWD | Dallas, Ellis | 19 hr |
| Sep 13, 3:11 PM CDT | Areal Flood Advisory | FWD | Freestone | 3 hr |
| Sep 13, 5:48 PM CDT | Areal Flood Advisory | FWD | Anderson, Henderson, Navarro | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.